MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954810
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 07/22/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2006 - patient was diagnosed with incarcerated ventral hernia thereby underwent open repair with implant of ventralex mesh (device 1).Per op notes, "a ventralex mesh (device 1) was placed into the abdominal wall using prolene sutures." (b)(6) 2018 - patient was diagnosed with recurrent incarcerated ventral hernia thereby underwent open repair with removal of mesh (device 1) and implant of xenmatrix (device 2).Per op notes, "a midline incision was made.Adhesiolysis was performed, the old mesh (device 1) was excised.A xenmatrix (device 2) was placed into rectro rectus space using prolene sutures." (b)(6) 2018 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent open repair with implant of ventralight st mesh (device 3).Per op notes, "the previously placed biologic mesh (device 2) had torn in half and retracted.Dense adhesions to the mesh were cleared.A ventralight st mesh (device 3) was placed above the level of the biologic mesh (device 2) and below he peritoneum." (b)(6) 2019 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with implant of ventralight st mesh using echo ps (device 4).Per op notes, "dense adhesions to the anterior abdominal wall.A ventralight st mesh using echo ps (device 4) was placed into the abdominal wall and a synthetic mesh also placed.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2018) is considered to be a best estimate.This emdr represents the ventralight st mesh (device 3).An additional supplemental emdr was submitted to represent the ventralex mesh (device #1) and additional emdr was submitted to represent the xenmatrix (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22910924
Report Number1213643-2025-00795
Device Sequence Number9130823
Product Code FTL
UDI-Device Identifier00801741031687
UDI-Public(01)00801741031687(17)200428(10)HUCP2406
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2020
Device Catalogue Number5954810
Device Lot NumberHUCP2406
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale